Clinical observations on potential interactions of phenprocoumon, colchicine and rivaroxaban in a patient with compound homozygosity for FV Leiden and familial Mediterranean fever (FMF, M680I).
L. Graf, K. Jung, W. Korte (1St. Gallen, Switzerland)
Time: 17:15 - 18:15
Objective: The patient of armenian descent had been suffering from typical symptoms since childhood. Given his family history, he was clinically diagnosed as having Familial Mediterranean Fever (FMF). He was later diagnosed at our center with homozygosity for FMF M680I and amyloid deposits in colon biopsies, why he was put on regular colchicine therapy. In 2004, recurrent superficial thrombophlebitis occurred; the patient received a shortened course of phenprocoumon before being referred to our center for thrombophilia work-up, which also revealed homozygosity for FV Leiden (FV G1691A). Also, markedly increased FVIII levels were seen during autoinflammatory FMF episodes. After restitution of (indefinite) phenprocoumon therapy, the patient soon experienced deterioration of his FMF symptoms despite continuing his regular colchicine therapy. Stopping phenprocoumon therapy rendered his symptoms of FMF well controlled again. Thereafter, continuous LMWH therapy was suggested, which he decided against: LMWH was only given during additional risk situations such as immobilisation and travel. In early 2016, the patient was started again on LMWH due to recurring thrombophlebitis. After switching to phenprocoumon therapy, deterioration of his FMF symptoms was again noted despite continuation of his colchicine therapy. Cystatin measurements were in the normal range and confirmed that his renal function had not deteriorated despite the initial finding of amyloid deposits in colon biopsies. After discussion of potential advantages and disadvantages with the patient and his primary care physician, therapy with Rivaroxaban 20 mg qd was initiated instead of oral anticoagulation with phenprocoumon. Thereafter, the patient remained free of any changes in his FMF symptomatology while continuing his regular colchicine therapy, suggesting that earlier changes in FMF symptomatology were due an interaction between phenprocoumon and colchicine therapy. Trough levels were in the expected range on three different occasions after Rivaroxaban was started. We conclude that Phenprocoumon might interact with colchicine therapy, while Rivaroxaban (and potentially other NOACs) might not.